Proof of the outage probability conjecture for MISO channels

Emmanuel Abbe, Shao Lun Huang, Emre Telatar

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


It is conjectured that the covariance matrices minimizing the outage probability under a power constraint for multiple-input multiple-output channels with Gaussian fading are diagonal with either zeros or constant values on the diagonal. In the multiple-input single-output (MISO) setting, this is equivalent to conjecture that the Gaussian quadratic forms having largest tail probability correspond to such diagonal matrices. This paper provides a proof of the conjecture in this MISO setting.

Original languageEnglish (US)
Article number6413232
Pages (from-to)2596-2602
Number of pages7
JournalIEEE Transactions on Information Theory
Issue number5
StatePublished - 2013

All Science Journal Classification (ASJC) codes

  • Information Systems
  • Computer Science Applications
  • Library and Information Sciences


  • Extremal probability
  • Gaussian quadratic form
  • MIMO
  • MISO
  • outage probability


Dive into the research topics of 'Proof of the outage probability conjecture for MISO channels'. Together they form a unique fingerprint.

Cite this